MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341109
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Capsular Contracture (1761); Pain (1994); No Code Available (3191)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast pain, device migration.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent breast augmentation with two 270cc mentor memoryshape breast implants, suffered right side capsular contracture baker grade iii and bilateral breast pain post-operatively.It was also reported that the implants appeared to be rotated, especially on the left.As a result, the patient was scheduled for implant explantation on (b)(6) 2019.This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On 6/14/2019, mentor became aware that the patient was scheduled for implant explantation on (b)(6) 2019.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 7/12/2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor became aware that the patient experienced bilateral capsular contracture.The patient also had capsular contracture baker grade unknown on the left side.This medwatch form is for the left breast prosthesis.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 7/30/2019, the product investigation was completed.Device investigation summary: during evaluation of the sample it was observed to be intact.No anomalies were observed.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8614204
Report Number1645337-2019-11991
Device Sequence Number16609367
Product Code FTR
UDI-Device Identifier00081317005056
UDI-Public00081317005056
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2021
Device Catalogue Number3341109
Device Lot Number7295471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer06/14/2019
06/26/2019
07/12/2019
07/30/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/18/2019
07/02/2019
07/19/2019
08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR